Alert archive / Kansas / Winter Storm Warnings in 2006
Winter Storm Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm warning at Nov 30, 2006, 2:36 AM CST for Barber County, Comanche County, Kansas. It was in force for 15 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 30, 2006, 2:36 AM CST (08:36 UTC)
- Expired
- Nov 30, 2006, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS
The radar
The Vance AFB radar (KVNX), 92 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 1:36 PM CST | SNOW 3 | 13 Ssw Lake City, KS | DRIFTING TO AROUND A FOOT NEAR BUILDINGS. |
| Nov 30, 6:00 PM CST | HEAVY SNOW 6 | Kiowa, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 115 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 300836 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 236 AM CST THU NOV 30 2006 ...FIRST ACCUMULATING SNOWFALL OF THE SEASON UNDERWAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS EARLY TODAY AND REACH OKLAHOMA BY THIS AFTERNOON. BANDS OF SNOW WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS THROUGH THE DAY. THE MOST SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OVER SOUTH CENTRAL KANSAS ALONG WITH STRONG NORTH WINDS CAUSING AREAS OF BLOWING SNOW. KSZ061>063-074-075-084-085-300945- /O.CAN.KDDC.SN.Y.0003.000000T0000Z-061130T0900Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...ELKHART... RICHFIELD...HUGOTON...MOSCOW 236 AM CST THU NOV 30 2006 /136 AM MST THU NOV 30 2006/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW ADVISORY. AS THE STORM SYSTEM MOVES SOUTH OF FAR SOUTHWEST KANSAS EARLY THIS MORNING...ACCUMULATING SNOWS HAVE WANED AND LITTLE IF ANY ADDITIONAL SNOW ACCUMULATION IS EXPECTED. $$ KSZ089-090-301645- /O.UPG.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/ /O.NEW.KDDC.WS.W.0002.061130T0836Z-061201T0000Z/ COMANCHE-BARBER- INCLUDING THE CITIES OF...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 236 AM CST THU NOV 30 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. AN AXIS OF HEAVY SNOW IS EXPECTED TO DEVELOP THIS MORNING AND PERSIST THROUGH MOST OF THE DAY OVER SOUTH CENTRAL KANSAS. 5 TO 7 INCHES OF SNOW CAN BE EXPECTED IN THE COLDWATER...MEDICINE LODGE...AND KIOWA AREAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY IN THE KIOWA...HAZELTON...AND SHARON VICINITIES. NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONALLY HIGHER GUSTS WILL CREATE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE SNOW SHOULD TAPER OFF BY THE MID AFTERNOON HOURS. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ076>078-080-081-086>088-301645- /O.EXT.KDDC.SN.Y.0003.000000T0000Z-061130T2100Z/ HASKELL-GRAY-FORD-KIOWA-PRATT-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 236 AM CST THU NOV 30 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. BANDS OF SNOW WILL CONTINUE TO MOVE OVER PORTIONS OF SOUTHWESTERN KANSAS MAINLY DURING THE MORNING HOURS WITH TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. IN ADDITION...STRONG NORTHERLY WINDS BLOWING THE SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE AT TIMES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ UMSCHEID
4 follow-up statements
000 WWUS43 KDDC 301524 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 924 AM CST THU NOV 30 2006 ...FIRST ACCUMULATING SNOWFALL OF THE SEASON UNDERWAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS EARLY TODAY AND REACH OKLAHOMA BY THIS AFTERNOON. BANDS OF SNOW WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS THROUGH THE DAY. THE MOST SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OVER SOUTH CENTRAL KANSAS ALONG WITH STRONG NORTH WINDS CAUSING AREAS OF BLOWING SNOW. KSZ076>078-086>088-301630- /O.CAN.KDDC.SN.Y.0003.000000T0000Z-061130T2100Z/ HASKELL-GRAY-FORD-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA 924 AM CST THU NOV 30 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE SNOW ADVISORY. SNOWFALL HAS TAPERED OFF THIS MORNING WEST OF HIGHWAY 183. NO ADDITIONAL SNOWFALL ACCUMULATIONS ARE EXPECTED IN THIS AREA. THEREFORE, THE SNOW ADVISORY WILL BE CANCELED. IT IS IMPORTANT TO NOTE THAT THERE WILL BE SOME SLICK SPOTS THIS MORNING DUE TO SOME PATCHES OF SNOW PACK ON AREA ROADWAYS. DRIVE CAREFUL THIS MORNING. $$ KSZ089-090-302330- /O.CON.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/ COMANCHE-BARBER- INCLUDING THE CITIES OF...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 924 AM CST THU NOV 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. AN AXIS OF HEAVY SNOW IS EXPECTED TO DEVELOP THIS MORNING AND PERSIST THROUGH MOST OF THE DAY OVER SOUTH CENTRAL KANSAS. 5 TO 7 INCHES OF SNOW CAN BE EXPECTED IN THE COLDWATER...MEDICINE LODGE...AND KIOWA AREAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE... ESPECIALLY IN THE KIOWA...HAZELTON...AND SHARON VICINITIES. NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONALLY HIGHER GUSTS WILL CREATE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE SNOW SHOULD TAPER OFF BY THE MID AFTERNOON HOURS. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ080-081-302330- /O.EXT.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/ KIOWA-PRATT- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT 924 AM CST THU NOV 30 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BANDS OF SNOW WILL CONTINUE TO MOVE OVER PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL KANSAS MAINLY DURING THE MORNING HOURS WITH TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. IN ADDITION...STRONG NORTHERLY WINDS BLOWING THE SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE AT TIMES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LACY
000 WWUS43 KDDC 302059 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CST THU NOV 30 2006 ...FIRST ACCUMULATING SNOWFALL OF THE SEASON UNDERWAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS EARLY TODAY AND REACH OKLAHOMA BY THIS AFTERNOON. BANDS OF SNOW WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS THROUGH THE DAY. THE MOST SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OVER SOUTH CENTRAL KANSAS ALONG WITH STRONG NORTH WINDS CAUSING AREAS OF BLOWING SNOW. KSZ080-302200- /O.CAN.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/ KIOWA- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND 259 PM CST THU NOV 30 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE SNOW ADVISORY. THE BAND OF LIGHT TO MODERATE SNOW HAS NOW SHIFTED EAST OF KIOWA COUNTY AND NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. THEREFORE, THE SNOW ADVISORY WILL BE CANCELED. $$ KSZ089-090-010000- /O.CON.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/ COMANCHE-BARBER- INCLUDING THE CITIES OF...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 259 PM CST THU NOV 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BANDS OF LIGHT TO MODERATE SNOW IS WILL DEVELOP AND PERSIST FOR THE NEW FEW HOURS OVER SOUTH CENTRAL KANSAS. 4 TO 7 INCHES OF TOTAL SNOW ACCUMULATION CAN BE EXPECTED IN SPOTS ACROSS COMANCHE AND BARBER COUNTIES. NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONALLY HIGHER GUSTS WILL CREATE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE SNOW SHOULD TAPER OFF BY EARLY EVENING. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ081-010000- /O.CON.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/ PRATT- INCLUDING THE CITY OF...PRATT 259 PM CST THU NOV 30 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BANDS OF SNOW WILL CONTINUE TO DEVELOP OVER PRATT COUNTY FOR THE NEXT FEW HOURS. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. IN ADDITION... STRONG NORTHERLY WINDS BLOWING THE SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE AT TIMES. THE SNOW WILL TAPER OFF BY EARLY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LACY
000 WWUS43 KDDC 302251 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 451 PM CST THU NOV 30 2006 ...SNOW WAS BEGINNING TO WIND DOWN... .THE STORM SYSTEM OVER OKLAHOMA WAS PULLING EAST...TAKING MOST OF THE ACCUMULATING SNOW EAST WITH IT. PARTS OF BARBER COUNTY WILL STILL SEE ANOTHER 1/2 TO 1-INCH OF NEW SNOW THROUGH 6 PM CST. KSZ089-010000- /O.CAN.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/ COMANCHE- INCLUDING THE CITIES OF...COLDWATER...PROTECTION 451 PM CST THU NOV 30 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WARNING. ACCUMULATING SNOW HAS ENDED AND MOVED EAST...THUS THE WINTER STORM WARNING IS NOW CANCELLED. $$ KSZ081-010000- /O.CAN.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/ PRATT- INCLUDING THE CITY OF...PRATT 451 PM CST THU NOV 30 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW ADVISORY. LITTLE OR NO ADDITIONAL SNOW IS EXPECTED THIS EVENING. $$ KSZ090-010000- /O.CON.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/ BARBER- INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA...SUN CITY 451 PM CST THU NOV 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BANDS OF LIGHT TO MODERATE SNOW IS WILL DEVELOP AND PERSIST FOR THE NEW FEW HOURS OVER SOUTH CENTRAL KANSAS. 3 TO 5 INCHES OF TOTAL SNOW ACCUMULATION CAN BE EXPECTED IN SPOTS OF SOUTHEAST BARBER COUNTY. NORTH WINDS OF 15 TO 30 MPH WILL CREATE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE SNOW SHOULD TAPER OFF BY QUICKLY EARLY EVENING. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ 12
000 WWUS43 KDDC 010001 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 601 PM CST THU NOV 30 2006 ...SIGNIFICANT SNOW IS TAPERING OFF... .THE STORM RESPONSIBLE FOR SNOWFALL TODAY WAS PULLING AWAY FROM SOUTH CENTRAL KANSAS LATE THIS AFTERNOON. ONLY MINOR ACCUMULATION IS EXPECTED FOR THE REST OF THIS EVENING. KSZ090-010115- /O.EXP.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/ BARBER- INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA...SUN CITY 601 PM CST THU NOV 30 2006 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. LITTLE ADDITIONAL ACCUMULATION IS ANTICIPATED. $$ 12
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Nov 29, 2:27 PM CST, 12 hours 9 minutes earlier.
Area forecast discussion, Nov 29, 2:27 PM CST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 227 PM CST WED NOV 29 2006 .DAYS 1-2... FORECAST CHALLENGES ARE SNOW AMOUNTS ACROSS FAR WEST AND SOUTH NEAR THE OKLAHOMA BORDER, THEN OVERNIGHT LOWS WITH ANY SNOW COVER. WILL KEEP SNOW ADVISORY GOING IN THE WEST THROUGH 3 AM THEN ADD A SNOW ADVISORY FOR 1 TO 3 INCHES IN THE SOUTH FROM MEADE TO ASHLAND, COLDWATER, PRATT, AND MEDICINE LODGE. UKMET IS A BIT MORE SOUTH AND SLOWER THAN THE GFS WITH STRONG UPPER LEVEL CLOSED LOW. SO WITH THIS IN MIND WILL GO WITH A BLENDED QPF AND SNOW AMOUNTS WHICH WOULD GIVE ANYWHERE FROM 1 TO 3 INCHES. THIS LINES UP WITH HPC WWD GRAPHICS. ALSO WITH AN ARCTIC AIRMASS THE SNOW RATIOS SHOULD BE 15 TO 25 TO 1 SO EVEN THOUGH LIGHT QPF EXPECTED THE SNOW ACCUMULATIONS SHOULD BE IN THE 1 TO 3 INCH RANGE ESPECIALLY ALONG THE OKLAHOMA BORDER TO MEDICINE LODGE. WILL KEEP THE ADVISORY TILL 6 PM THURSDAY. AS THE UPPER LOW QUICKLY MOVES EAST THE SUN SHOULD COME OUT IN THE WEST CWA ON THURSDAY. THEN WINDS WILL FALL BELOW 10 MPH THURSDAY NIGHT WITH CLEARING SKIES. THIS WILL ALLOW TEMPS TO FALL INTO THE SINGLE DIGITS MOST AREAS ESPECIALLY WHERE THERE IS SOME SNOW ON THE GROUND. FOR FRIDAY LOOK FOR MOSTLY SUNNY SKIES WITH HIGHS IN THE LOW TO MID 40S EXCEPT FAR SOUTHEAST IF ANY SNOW REMAINS. .DAYS 3-7... NO MAJOR CHANGES ARE PLANNED TO THE GOING EXTENDED FORECAST. AFTER THE CURRENT SYSTEM EXITS THE AREA THURSDAY, BROAD TROUGHINESS WILL DEVELOP OVER THE MIDWEST WITH A RIDGE ALONG THE WEST COAST. THIS SHOULD HELP TO BRING REINFORCING COLD AIR INTO THE REGION SATURDAY. THE GFS BRINGS A GLANCING BLOW OF ARCTIC AIR WHILE THE ECMWF KEEPS THE COLDEST AIR OFF TO OUR NORTHEAST. GIVEN THE UNCERTAINTY WILL HEDGE IN THE MIDDLE, WHICH GOES IN LINE WITH THE PREVIOUS FCST. THERE COULD ALSO BE SOME FLURRIES WITH THE INDIVIDUAL WAVES THAT RIPPLE THRU THE PATTERN OVER THE WEEKEND, BUT NOT ANYTHING WORTH ADDING A SLGT CHC POP FOR. THE GFS AND ECMWF DIVERGE TOWARD EARLY NEXT WEEK WITH THE ECMWF KEEPING US IN A FLATTER AND THEREFORE WARMER WNW FLOW PATTERN ALOFT WHILE THE GFS TRIES TO MAINTAIN THE DEEP TROUGH OVER THE MIDWEST. IF THE GFS IS RIGHT A FRONT WOULD USHER IN COOLER TEMPS FOR TUESDAY AND WEDNESDAY (DAYS 6 AND 7). HOWEVER, GIVEN THE UNCERTAINTY AM RELUCTANT TO MAKE ANY DRASTIC CHANGES NOW. THE REFORECAST ENSEMBLES FROM CDC POINT TO MORE OF A ZONAL PATTERN ACROSS KANSAS IN THE 8 TO 10 DAY TIME FRAME, SO WILL LEAVE THE CURRENT 8 TO 10 DAY FORECAST ALONE. && .PRELIMINARY POINT TEMPS/POPS... DDC 11 26 7 41 / 50 10 0 0 GCK 8 26 6 41 / 80 10 0 0 EHA 10 27 6 43 / 80 10 0 0 LBL 11 27 6 42 / 80 20 0 0 HYS 8 23 7 41 / 40 10 0 0 P28 16 25 10 39 / 70 80 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 3 AM CST /2 AM MST/ THURSDAY FOR KSZ061>063- 074>076-084>086. SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY FOR KSZ081-087>090. && FN06/27
Hazardous weather outlook, Nov 29, 3:16 PM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 316 PM CST WED NOV 29 2006 KSZ061>063-074>076-084>086-301100- FINNEY-GRANT-HAMILTON-HASKELL-KEARNY-MORTON-SEWARD-STANTON-STEVENS- 316 PM CST (216 PM MST) WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 3 AM CST /2 AM MST/ THURSDAY. A POWERFUL WINTER STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL CONTINUE TO GAIN STRENGTH AND MOVE SOUTHEAST THIS AFTERNOON. SNOW WILL CONTINUE TO DEVELOP THIS MORNING AND CONTINUE THROUGH THE OVERNIGHT HOURS. SNOWFALL ACCUMULATIONS OF UP TO 3 INCHES ARE POSSIBLE ACROSS THE ADVISORY AREA. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED WITH SOME BANDS OF HEAVIER SNOW. SNOW WILL GRADUALLY COME TO AN END BY LATE TONIGHT. WIND CHILL TEMPERATURES WILL FALL BELOW ZERO TONIGHT WITH STRONG NORTHERLY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ROAD CONDITIONS. KSZ030-031-043>046-064>066-077>080-301100- EDWARDS-ELLIS-FORD-GRAY-HODGEMAN-KIOWA-LANE-NESS-PAWNEE-RUSH-SCOTT- STAFFORD-TREGO- 316 PM CST WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A POWERFUL WINTER STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL CONTINUE TO GAIN STRENGTH AND MOVE SOUTHEAST THIS AFTERNOON. SNOW IS EXPECTED TO DEVELOP THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. SNOWFALL ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE ACROSS THE AREA. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED WITH BANDS OF HEAVIER SNOW. SNOW WILL GRADUALLY COME TO AN END BY THURSDAY MORNING. WIND CHILL TEMPERATURES WILL FALL BELOW ZERO TONIGHT WITH STRONG NORTHERLY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ROAD CONDITIONS. KSZ081-087>090-301100- BARBER-CLARK-COMANCHE-MEADE-PRATT- 316 PM CST WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM THURSDAY EVENING. A POWERFUL WINTER STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL CONTINUE TO GAIN STRENGTH AND MOVE SOUTHEAST THIS AFTERNOON INTO NEW MEXICO AND THEN EAST ACROSS THE TEXAS PANHANDLE INTO OKLAHOMA BY TOMORROW. SNOW WILL DEVELOP LATE TONIGHT AND IS EXPECTED TO CONTINUE THROUGH MUCH OF THE DAY THURSDAY BEFORE TAPERING OFF. SNOWFALL ACCUMULATIONS OF UP TO 3 INCHES ARE POSSIBLE ACROSS THE ADVISORY AREA. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED WITH SOME BANDS OF HEAVIER SNOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ROAD CONDITIONS. LACY
Nearby
Winter Storm Warnings in Kansas, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.